Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48 .

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Resolvent at low energy III: The spectral measure
HTML articles powered by AMS MathViewer

by Colin Guillarmou, Andrew Hassell and Adam Sikora PDF
Trans. Amer. Math. Soc. 365 (2013), 6103-6148 Request permission

Abstract:

Let $M^\circ$ be a complete noncompact manifold and $g$ an asymptotically conic Riemaniann metric on $M^\circ$, in the sense that $M^\circ$ compactifies to a manifold with boundary $M$ in such a way that $g$ becomes a scattering metric on $M$. Let $\Delta$ be the positive Laplacian associated to $g$, and $P = \Delta + V$, where $V$ is a potential function obeying certain conditions. We analyze the asymptotics of the spectral measure $dE(\lambda ) = (\lambda /\pi i) \big ( R(\lambda +i0) - R(\lambda - i0) \big )$ of $P_+^{1/2}$, where $R(\lambda ) = (P - \lambda ^2)^{-1}$, as $\lambda \to 0$, in a manner similar to that done by the second author and Vasy (2001) and by the first two authors (2008, 2009). The main result is that the spectral measure has a simple, ‘conormal-Legendrian’ singularity structure on a space which was introduced in the 2008 work of the first two authors and is obtained from $M^2 \times [0, \lambda _0)$ by blowing up a certain number of boundary faces. We use this to deduce results about the asymptotics of the wave solution operators $\cos (t \sqrt {P_+})$ and $\sin (t \sqrt {P_+})/\sqrt {P_+}$, and the Schrödinger propagator $e^{itP_+}$, as $t \to \infty$. In particular, we prove the analogue of Price’s law for odd-dimensional asymptotically conic manifolds.

In future articles, this result on the spectral measure will be used to (i) prove restriction and spectral multiplier estimates on asymptotically conic manifolds, and (ii) prove long-time dispersion and Strichartz estimates for solutions of the Schrödinger equation on $M$, provided $M$ is nontrapping.

References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 35P25, 47A40, 58J50
  • Retrieve articles in all journals with MSC (2010): 35P25, 47A40, 58J50
Additional Information
  • Colin Guillarmou
  • Affiliation: DMA, U.M.R. 8553 CNRS, Ecole Normale Supérieure, 45 rue d’Ulm, F 75230 Paris cedex 05, France
  • MR Author ID: 754486
  • Email: cguillar@dma.ens.fr
  • Andrew Hassell
  • Affiliation: Department of Mathematics, Australian National University, Canberra ACT 0200, Australia
  • MR Author ID: 332964
  • Email: Andrew.Hassell@anu.edu.au
  • Adam Sikora
  • Affiliation: Department of Mathematics, Australian National University, Canberra ACT 0200, Australia — and — Department of Mathematics, Macquarie University, NSW 2109, Australia
  • MR Author ID: 292432
  • Email: sikora@mq.edu.au
  • Received by editor(s): September 16, 2010
  • Received by editor(s) in revised form: April 4, 2012
  • Published electronically: April 2, 2013
  • Additional Notes: The second and third authors were supported by Australian Research Council Discovery grants DP0771826 and DP1095448 and the second author by a Future Fellowship. The first author was partially supported by ANR grant ANR-09-JCJC-0099-01 and by the PICS-CNRS Progress in Geometric Analysis and Applications, and thanks the math department of ANU for its hospitality. The first author also thanks M.Tohaneanu for useful discussions.
  • © Copyright 2013 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 365 (2013), 6103-6148
  • MSC (2010): Primary 35P25, 47A40, 58J50
  • DOI: https://doi.org/10.1090/S0002-9947-2013-05849-7
  • MathSciNet review: 3091277